Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 27, 2017, 5:46 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2017, 5:46 PM CDT (22:46 UTC)
- Expired
- Sep 27, 2017, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 162 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WGUS54 KCRP 272246 FFWCRP TXC479-280145- /O.NEW.KCRP.FF.W.0022.170927T2246Z-170928T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Corpus Christi TX 546 PM CDT WED SEP 27 2017 The National Weather Service in Corpus Christi has issued a * Flash Flood Warning for... Southeastern Webb County in south central Texas... * Until 845 PM CDT * At 544 PM CDT, Doppler radar indicated thunderstorms producing heavy rain approaching the warned area. Flash flooding is expected to begin before 8 PM, with the main concern being flooding in the community of Aguilares. Rainfall amounts of 3 to 4 inches are possible in the warned area, as heavy rainfall moves over the same area for the next hour or two. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 2727 9926 2789 9953 2799 9881 2727 9880 $$ GW
3 follow-up statements
970 WGUS74 KCRP 272323 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 623 PM CDT WED SEP 27 2017 TXC479-280145- /O.CON.KCRP.FF.W.0022.000000T0000Z-170928T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Webb TX- 623 PM CDT WED SEP 27 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHEASTERN WEBB COUNTY... At 621 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across extreme southern portions of Webb County. Up to one inch of rain has already fallen. Flash flooding may be occurring over extreme Western Webb County. Surface forcing is resulting in the rainfall drifting more to the west than to the north at this time. If this trend continues, then the Flash Flood Warning may need to be issued farther west where heavier rainfall has occurred over the last couple of days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 2727 9926 2789 9953 2799 9881 2727 9880 $$ GW
768 WGUS74 KCRP 280018 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 718 PM CDT WED SEP 27 2017 TXC479-280145- /O.CON.KCRP.FF.W.0022.000000T0000Z-170928T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Webb TX- 718 PM CDT WED SEP 27 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHEASTERN WEBB COUNTY... At 716 PM CDT, Doppler radar indicated that the heavier rainfall is beginning to move out of the warned area and into the new Flash Flood Warning area. Once all the heavier rainfall has moved out, the warning will likely be cancelled. Most of the heavier rainfall occurred south and west of the community of Aguilares. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 2727 9926 2789 9953 2761 9912 2732 9899 $$ GW
557 WGUS74 KCRP 280033 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 733 PM CDT WED SEP 27 2017 TXC479-280042- /O.CAN.KCRP.FF.W.0022.000000T0000Z-170928T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Webb TX- 733 PM CDT WED SEP 27 2017 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WEBB COUNTY IS CANCELLED... The heavy rain has ended and moved west of the warned area into another Flash Flood Warning area. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 2727 9926 2789 9953 2761 9912 2732 9899 $$ GW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:33 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 27, 3:33 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
333 PM CDT Wed Sep 27 2017
.SHORT TERM (Tonight through Thursday Night)...
Due to saturated soil across the 4 western counties, any additional
rainfall may lead to more flooding. Thus, have expanded the Flash
Flood Watch to include Duval and McMullen and extended it through
12Z Thu morning.
Convective activity has increased once again this afternoon across
the CWA. Kept the higher pops across the western CWA tonight as mid
level drying is expected across the eastern CWA. This is in response
to mid level high pressure, currently centered over the NW Gulf,
moving slightly farther west tonight/Thu. Kept the highest rain
chances across the western CWA tonight and Thu due to continued deeper
moisture and proximity to embedded upper level short wave,
however QPF values are expected to be much less by Thu. This is
due to a little more drying in the 800mb- 600mb levels working its
way into the western areas by Thu, but very saturated above that.
Thus am expecting the convection to become more elevated
overnight into Thu, possibly becoming more elevated stratiform
with time. For now have gone with mention of mainly shra's and iso
tsra's through the period. At the sfc, the CWA is currently
sitting between a sfc high to the north and low pressure to the
southeast over the gulf. This will lead to a more northeastly flow
tonight and Thu, which will provide some low level moisture
convergence across the eastern CWA tonight and Thu, which is
expected to produce iso low topped -shra's. Therefore, kept a 20
pop across the east and over the gulf waters despite the high
pressure/drying aloft. Cooler temps expected tonight through Thu
night due to the clouds and abundant moisture.
&&
.LONG TERM (Friday through Wednesday)...
The closed/cut-off mid-level low to our west finally begins to break
down and lift northward at the start of the long term period.
Ridging moves back into the region by the weekend though the flow
aloft looks more progressive for the start of work week which could
mean more unsettled weather possible.
Weak cold front will be inching closer to the region on Friday and
Saturday but with large PWATs still in place we will continue to see
scattered shower and thunderstorm activity. Expecting a marker
decrease in coverage by Saturday mostly confined to the southern
areas of the CWA in closer proximity to the frontal boundary. Behind
the boundary there will be some drier air filtering into the region
so we can be thankful for that, however, PWATs are expected to still
be slightly above average in the 1.5-1.8" range, but definitely
better than the 2+" we've got going now.
This respite is brief which is unfortunate with another slug of
moisture, possibly 2+" moving back into the region by Tuesday. With
the influx of more moisture isolated to scattered convection is
possible Monday through Wednesday and mostly driven by seabreezes
and coastal convergence. Back to summer we head...
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 87 74 89 72 / 20 30 20 30 20
Victoria 73 87 72 88 68 / 20 40 30 40 10
Laredo 75 86 73 87 71 / 70 50 50 40 30
Alice 74 88 72 90 70 / 30 30 20 30 20
Rockport 76 87 76 88 74 / 20 30 20 20 20
Cotulla 72 86 72 88 69 / 60 40 50 30 20
Kingsville 75 89 73 91 72 / 30 30 20 30 20
Navy Corpus 79 87 77 88 76 / 20 30 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday morning For the following
zones: Duval...La Salle...McMullen...Webb.
GM...None.
&&
TE/81...SHORT TERM
GH/77...LONG TERMHazardous weather outlook, Sep 27, 2:50 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 250 PM CDT Wed Sep 27 2017 TXZ229>234-239>247-282000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 250 PM CDT Wed Sep 27 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous showers and isolated thunderstorms will be possible across South Texas tonight. The heaviest rainfall amounts are expected to occur across the Brush Country. A Flash Flood Watch is in effect for Webb, La Salle, Duval and McMullen Counties through tonight. A moderate risk of rip currents will exist along Gulf-facing beaches tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and isolated thunderstorms will be possible Thursday and Friday. Isolated showers and thunderstorms could occur over the region Saturday and again Monday into Tuesday. A moderate risk of rip currents will exist along Gulf-facing beaches again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-282000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 250 PM CDT Wed Sep 27 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight An isolated thunderstorm may occur tonight. Otherwise...no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and isolated thunderstorms will be possible Thursday and Friday. Isolated showers and thunderstorms could occur over the region Saturday and again Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/GH
In the hours before
Local storm report, Sep 27, 12:15 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1215 PM CDT WED SEP 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD MILLET 28.57N 99.21W
09/27/2017 LA SALLE TX DEPT OF HIGHWAYS
TXDOT REPORTS IH 35 NORTH OF MILLET... BETWEEN MM
79-81... CLOSED DO TO FLOODING.
&&
EVENT NUMBER CRP1700306
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:11 PM CDT | Areal Flood Advisory | CRP | McMullen | 3 hr |
| Sep 26, 10:11 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 26, 10:32 PM CDT | Flash Flood Warning | CRP | Webb | 118 min |
| Sep 27, 2:00 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 3 hr |
| Sep 27, 9:33 AM CDT | River Flood Warning | CRP | La Salle | 5 days |
| Sep 27, 2:17 PM CDT | Flash Flood Warning | CRP | Webb | 118 min |
| Sep 27, 4:12 PM CDT | Areal Flood Advisory | CRP | Duval, McMullen | 3 hr |
| Sep 27, 6:41 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 27, 6:52 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Live Oak | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.